MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. VASCU-PICC®

MEDICAL COMPONENTS, INC. VASCU-PICC®
Model Number MD170126024S
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/28/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Baby had a left hemithorax, tested the pleural fluid and it has triglycerides and glucose consistent with a l hemithorax.Chest tube was placed after clinical decompensation.Team suspected potential infiltration of tpn/lipids from picc.Picc was d/c'd and tpn was stopped and chest tube output immediately stopped.Clinical decompensation, has now improved and was extubated.
 
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The 2.6f vascu picc was returned for evaluation with approximately 6.5 cm of lumen attached.Visual inspection revealed no obvious defects.Functional testing was performed by clamping distal end of lumen and flushing through both luers.No leaks were noted.The device was then aspirated through both luers and functioned as designed.No issue was found with the returned device.No direct connection between the incident description and the picc can be determined.No device failure was found.The instruction for use includes the potential complication of perforation of the vessel.Also included in the ifu is "confirm catheter tip position by x-ray prior to use.Monitor tip placement routinely per institution policy.".

Brand Name
VASCU-PICC®
Common Device Name
VASCU-PICC
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key20787811
Report Number2518902-2024-00078
Device Sequence Number15201117
Product Code LJS
UDI-Device Identifier00884908147230
UDI-Public00884908147230
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120981
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date04/30/2026
Device Model NumberMD170126024S
Device Catalogue NumberMD170126024S
Device Lot NumberMRBY720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/26/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale